Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

August 5, 2015Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 5, 2015, 5:02 PM CDT for Wilson County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 5:02 PM CDT (22:02 UTC)
Expired
Aug 5, 2015, 5:45 PM CDT
In force
43 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS84 KOHX 052202
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT WED AUG 5 2015
 
TNZ028-062-052245-
WILSON TN-RUTHERFORD TN-
502 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILSON AND NORTHEASTERN
RUTHERFORD COUNTIES UNTIL 545 PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG 
THUNDERSTORMS NEAR WALTERHILL...OR 10 MILES NORTH OF 
MURFREESBORO...MOVING EAST NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH 
THIS STORM. REMEMBER...WINDS OVER 40 MPH ARE CAPABLE OF BREAKING 
TREE LIMBS AND BLOWING DOWN SHALLOW ROOTED OR INFIRMED TREES. SOME 
OF THE STRONGEST WINDS WILL OCCURR ALONG THE GUST FRONT EVEN BEFORE 
THE THUNDERSTORMS ARRIVE. 

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...LEBANON...LA VERGNE...WALTERHILL...RURAL HILL...CEDARS
OF LEBANON STATE PARK...GLADEVILLE AND LASCASSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY DOWNPOURS CAN ALSO BE 
EXPECTED...WHICH MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. 

&&

LAT...LON 3597 8609 3596 8613 3596 8615 3595 8615
      3589 8639 3596 8642 3604 8648 3608 8655
      3608 8654 3607 8652 3610 8652 3621 8628
TIME...MOT...LOC 2201Z 251DEG 18KT 3601 8640 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:31 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 5, 3:31 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT WED AUG 5 2015

.DISCUSSION...
ACTIVE PATTERN IN PLACE THIS AFTERNOON. SHOWER AND TSTM ACTIVITY
OVER KY AND TN IN RESPONSE TO A SERIES OF IMPULSES OUT AHEAD OF
THE MAIN SHORTWAVE OVER WESTERN MO. FRONTAL BOUNDARY IS LOCATED
OVER OK AND STRETCHES NE ACROSS CENTRAL MO. JUST EAST OF THE
BOUNDARY...A LINE OF SHOWERS AND TSTMS IS ONGOING.

MODELS IN AGREEMENT WITH THE DEEPER MOISTURE AND UPPER DIVERGENCE
SPREADING ACROSS OUR AREA TONIGHT. OVERNIGHT AREAL AVG QPF AMOUNTS
WILL RANGE FROM AROUND 1 INCH NW TO A QUARTER INCH SE. WILL INCLUDE
90 POPS NW DOWN TO 60 SE.

UNSETTLED CONDITIONS TO CONTINUE INTO THURSDAY AS THE MAIN FRONTAL
BOUNDARY AND SHORTWAVE ENERGY MOVES THROUGH. CAPE VALUES WILL
ELEVATE RATHER SHARPLY BETWEEN 12Z AND 18Z THU. 850 MB WINDS OF UP
TO 35 KTS WILL ALSO BE IN PLAY. THEREFORE...CANNOT RULE OUT A STRONG
TSTM OR TWO. OTW...POP VALUES WILL AGAIN BE ON THE HIGH SIDE.

THU NT...PRECIP WILL BEGIN TO DECREASE FROM WEST TO EAST. BY 12Z
FRI...THE ACTIVITY SHOULD BE EXITING THE PLATEAU.

ON FRI...MODELS PUT THE CLAMPS ON ANY FAVORABLE CONVECTIVE CAPE TO
CAP RATIOS. WILL GO AHEAD AND LEAVE A SLIGHT CHANCE GOING ACROSS THE
SOUTH ONLY.

FOR THE NEAR TERM TEMPS...WONT DEVIATE MUCH FROM THE MAV GUIDANCE
THIS ROUND. WEST OF PLAT...WILL GENERALLY GO WITH HIGHS LOW TO MID
80S...LOWS NEAR 70.

IN THE EXT FCST...DRIER AIR TO WORK IN BEHIND THE AFOREMENTIONED
FROPA. CAPE/CAP RATIOS TAKE A SHARP DIVE AND FAIL TO GO POSITIVE
UNTIL MONDAY. AT THAT TIME...THE NW FLOW BEGINS TO LOSE ITS
STRONG ANTI-CYCLONIC STRUCTURE AND MORE OF A STRAIGHTLINE IMPULSE
RIDDEN FLOW RETURNS. ALSO...THE FLOW WILL BE STRONG ENOUGH TO
PRODUCE A FROPA ON TUESDAY. SO...AFTER A POP FREE WEEKEND...POPS
TO RETURN DURING THE MON-WED PERIOD.

FOR THE EXT TEMPS...850 MB TEMPS TO BRIEFLY SOAR JUST AHEAD OF
TUESDAY'S FROPA. WILL SEE SEASONAL TEMPS RAMP UP TO THE MID 90S MON
AND TUES. BEHIND THE FRONT...SEASONAL TEMPS AND LOWER DEWPOINTS.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      71  83  71  84 /  80  90  40  10
CLARKSVILLE    70  83  71  84 /  90  80  20  10
CROSSVILLE     69  79  67  79 /  60  90  60  10
COLUMBIA       71  85  70  85 /  70  90  50  20
LAWRENCEBURG   71  84  70  85 /  70  80  50  20
WAVERLY        70  83  71  84 /  80  70  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21
Hazardous weather outlook, Aug 5, 5:13 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT WED AUG 5 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-061015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
513 AM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
MIDDLE TENNESSEE TODAY...WITH ANOTHER ROUND OF SHOWERS AND STORMS
MOVING ACROSS WEDNESDAY NIGHT. A FEW STORMS MAY BE STRONG WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE ON THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE MID
STATE ON THURSDAY. A FEW STORMS MAY CONTAIN DAMAGING WINDS ALONG
WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHAMBURGER

In the hours before

Special weather statement, Aug 5, 4:03 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT WED AUG 5 2015

TNZ031-032-052130-
PUTNAM TN-JACKSON TN-
403 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM AND SOUTH
CENTRAL JACKSON COUNTIES UNTIL 430 PM CDT...

AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAXTER...OR 11 MILES SOUTH OF GAINESBORO...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BAXTER AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING IN LOW LYING AREAS.

&&

LAT...LON 3617 8578 3626 8576 3625 8558 3610 8567
TIME...MOT...LOC 2103Z 290DEG 10KT 3620 8571

19
Special weather statement, Aug 5, 4:09 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT WED AUG 5 2015

TNZ030-064-052145-
DE KALB TN-SMITH TN-
409 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH AND NORTHERN
DE KALB COUNTIES UNTIL 445 PM CDT...

AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GORDONSVILLE...OR 12 MILES NORTHWEST OF SMITHVILLE...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GORDONSVILLE AROUND 420 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CENTER HILL LAKE...
HICKMAN...ALEXANDRIA...DOWELLTOWN...EDGAR EVANS STATE PARK AND
LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL DOWNPOURS MAY ALSO
CAUSE PONDING OF WATER IN LOW LYING AREAS.

&&

LAT...LON 3622 8581 3619 8580 3618 8581 3617 8579
      3617 8581 3613 8581 3610 8579 3609 8577
      3608 8578 3607 8575 3608 8575 3604 8573
      3600 8601 3607 8606 3607 8605 3608 8606
      3611 8607
TIME...MOT...LOC 2108Z 247DEG 24KT 3607 8599

19
Special weather statement, Aug 5, 4:26 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT WED AUG 5 2015

TNZ028-030-052200-
SMITH TN-WILSON TN-
426 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WILSON AND
SOUTHWESTERN SMITH COUNTIES UNTIL 500 PM CDT...

AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. REMEMBER...WINDS OVER 40 MPH ARE CAPABLE OF BREAKING
TREE LIMBS AND BLOWING DOWN SHALLOW ROOTED OR INFIRMED TREES.

LOCATIONS IMPACTED INCLUDE...
LEBANON...WATERTOWN...ALEXANDRIA AND TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL DOWNPOURS WILL
LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS.

&&

LAT...LON 3622 8598 3609 8601 3608 8603 3609 8606
      3607 8606 3607 8605 3606 8606 3606 8605
      3604 8605 3603 8604 3610 8635 3621 8632
TIME...MOT...LOC 2124Z 276DEG 31KT 3616 8625

19
Local storm report, Aug 5, 4:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT WED AUG 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     ALEXANDRIA              36.08N  86.03W
08/05/2015                   DE KALB            TN   911 CALL CENTER

            TREES DOWN IN ALEXANDRIA. EVENT TIME RADAR ESTIMATED.

&&

EVENT NUMBER OHX1500760

10
Special weather statement, Aug 5, 4:46 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT WED AUG 5 2015

TNZ009-028>030-052230-
TROUSDALE TN-MACON TN-SMITH TN-WILSON TN-
446 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILSON...SMITH...
CENTRAL TROUSDALE AND MACON COUNTIES UNTIL 530 PM CDT...

AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LAFAYETTE
TO 6 MILES NORTH OF WATERTOWN...AND MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. REMEMBER...WINDS OVER 40 MPH ARE CAPABLE OF BREAKING
TREE LIMBS AND BLOWING DOWN SHALLOW ROOTED OR INFIRMED TREES.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CARTHAGE...HARTSVILLE...GORDONSVILLE...RED BOILING
SPRINGS...SOUTH CARTHAGE...DIXON SPRINGS...PLEASANT SHADE...BUGTUSSLE
AND TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER IN LOW LYING AREAS. AVOID DRIVING THROUGH AREAS
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3662 8579 3656 8581 3635 8583 3614 8588
      3617 8622 3662 8611 3663 8589
TIME...MOT...LOC 2145Z 251DEG 19KT 3662 8605 3620 8616

19
Special weather statement, Aug 5, 5:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT WED AUG 5 2015

TNZ028-062-052245-
WILSON TN-RUTHERFORD TN-
502 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILSON AND NORTHEASTERN
RUTHERFORD COUNTIES UNTIL 545 PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR WALTERHILL...OR 10 MILES NORTH OF
MURFREESBORO...MOVING EAST NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. REMEMBER...WINDS OVER 40 MPH ARE CAPABLE OF BREAKING
TREE LIMBS AND BLOWING DOWN SHALLOW ROOTED OR INFIRMED TREES. SOME
OF THE STRONGEST WINDS WILL OCCURR ALONG THE GUST FRONT EVEN BEFORE
THE THUNDERSTORMS ARRIVE.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...LEBANON...LA VERGNE...WALTERHILL...RURAL HILL...CEDARS
OF LEBANON STATE PARK...GLADEVILLE AND LASCASSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY DOWNPOURS CAN ALSO BE
EXPECTED...WHICH MAY CAUSE PONDING OF WATER IN LOW LYING AREAS.

&&

LAT...LON 3597 8609 3596 8613 3596 8615 3595 8615
      3589 8639 3596 8642 3604 8648 3608 8655
      3608 8654 3607 8652 3610 8652 3621 8628
TIME...MOT...LOC 2201Z 251DEG 18KT 3601 8640

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:18 PM CDTAreal Flood AdvisoryOHXCumberland, Putnam, Van Buren, White3 hr
Aug 5, 1:42 PM CDTSpecial Weather StatementOHXWilliamson33 min
Aug 5, 2:11 PM CDTSpecial Weather StatementOHXPerry34 min
Aug 5, 2:28 PM CDTSpecial Weather StatementOHXDavidson47 min
Aug 5, 2:43 PM CDTSpecial Weather StatementOHXHickman47 min
Aug 5, 2:48 PM CDTSevere Thunderstorm WarningOHXHickman42 min
Aug 5, 3:25 PM CDTSpecial Weather StatementOHXMaury35 min
Aug 5, 3:46 PM CDTSpecial Weather StatementOHXSmith29 min
Aug 5, 4:03 PM CDTSpecial Weather StatementOHXPutnam27 min
Aug 5, 4:09 PM CDTSpecial Weather StatementOHXDeKalb36 min
Aug 5, 4:18 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith27 min
Aug 5, 4:26 PM CDTSpecial Weather StatementOHXWilson34 min
Aug 5, 4:30 PM CDTSevere Thunderstorm WarningOHXWilson30 min
Aug 5, 4:37 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam23 min
Aug 5, 4:46 PM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale44 min
Aug 5, 5:14 PM CDTSpecial Weather StatementOHXJackson, Smith46 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.